Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 56, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 6, 2022, 9:27 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Mar 7, 2022, 3:44 PM EST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 9:27 PM EST (02:27 UTC)
- In effect from
- Mar 7, 2022, 3:44 PM EST
- Expired
- Mar 13, 2022, 6:27 PM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Elliston (ELLI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 6, 6:22 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 6, 6:22 PM EST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 622 PM EST Sun Mar 6 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 619 PM EST Sun Mar 6 2022 ...Flood Watch issued for southern Parts of Central Indiana... With heavy rain possible overnight along with wet soil in place...flooding will be possible overnight...mainly along and south of I-70 where heavy rain appears most likely. Flooding threat should end on Monday morning as the approaching surface low departs the area to the east...but run-off from earlier floods may still be lingering. && .Short Term...(This evening through Monday night) Issued at 303 PM EST Sun Mar 6 2022 There are some uncertainties for tonight with convective and flood threats. Several hi-res models and CAMs are aggressive with northward advancement of warm front and warm sector, whereas some are more suppressed with a higher signal for convective training over portions of southern Indiana (i.e., HRRR). The latter would lead to more concern for flooding given slight positive 14-day precipitation anomalies and QPF vs 3-hr flash flood guidance values. Thus, the reasonable worst case scenario from a flooding standpoint would be low-end marginal flooding or isolated flash flooding as a result of longer duration of warm advection-driven precipitation near the warm front, followed by a final round of frontal forced precipitation ending by morning. The atmosphere is likely to transition quickly later today and this evening as ascent increases from approaching upper trough and precipitation coverage and intensity grows on the north side of the front. Given the strong kinematic response to the approaching wave, it does not appear that initial warm advection precipitation will substantially suppress the northward movement of the warm sector and this will raise concern for surface based convection and attendant wind/tornado threat later tonight across at least our far southern counties. Upstream, intense convection is likely within a more buoyant regime across southern Missouri and northern Arkansas. Consolidation and upscale growth is likely later this evening with a QLCS potentially evolving, though the northward extent is uncertain. So, the threat is more conditional north of our southernmost row of counties. Although 0-3-km shear vector orientations would likely be nearly parallel to linear complex orientation, magnitude of low-level shear and even very modest buoyancy could yield mesovortex generation and perhaps a few QLCS tornadoes. Any storm-scale RIJ/surge will need to be watched very closely, with mesovort/tornadic formation favoring the apex of the bowing segment northward. At the very least, a mature linear complex in such strong kinematic environment would be capable of momentum transfer and strong to severe gusts causing straight-line wind damage. The best case scenario with regards to convection is the more suppressed heavy rain scenario described above where surface based convection would likely be relegated to south of our area. The worst case scenario is a northward surge of the warm sector deeper into our area with a mature QLCS approaching, which would heighten the wind/tornado threat. Observational trends will need to be monitored closely through the evening and more clarity to the threat magnitude and northward extent is expected as convective evolution upstream happens. && .Long Term...(Tuesday through Sunday) Issued at 303 PM EST Sun Mar 6 2022 Broad positively tilted upper troughing will sit over much of the central and western CONUS for the first half of the long term period. This will place central Indiana under generally SW flow for most of the work week leading to near to slightly above normal temperatures. Surface high pressure will track across the area midweek leading to dry and quiet conditions. Towards late week, the upper trough will start to advance eastward. An associated surface cold front will bring chances for precipitation from Thursday night into the weekend. At this time, forcing along the front looks good enough for likely PoPs on Friday. There remains some uncertainty on timing of the system and where the surface low will move and these will have impacts on precipitation type. For now will go with rain to start and a transition to snow towards the end of the system. Behind the front, much colder temperatures are in store for a day or so. Then, high pressure will return dry conditions and near normal temperatures. && .Aviation...(00Z TAF Issuance) Issued at 619 PM EST Sun Mar 6 2022 IMPACTS: -- VFR Conditions are expected to deteriorate to MVFR and then to IFR conditions by Monday morning -- Rain showers...some with heavy rain along with some scattered thunderstorms are expected overnight. DISCUSSION: A warm front was settled across Central Indiana early this evening and GOES16 shows high CI invading Central Indiana from the west. Surface low pressure was found over MO and is expected to track NE toward and across southern Central Indiana during this TAf Period. As the low arrives and crosses tonight...showers along withe some heavier rain showers are expected to push across the TAF sites with greatest impacts along and south of I-70. Brief Heavy rain associated with these showers and storms overnight may reduce visibility to less than 2 miles at times. As the low departs on Monday morning IFR Cigs slowly improving to MVFR are expected to linger in its wake for much of Monday. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for INZ042-045>049-051>057- 060>065-067>072. && Update...Puma Short Term...BRB Long Term...KH Aviation...Puma
Hazardous weather outlook, Mar 6, 4:17 PM EST, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 417 PM EST Sun Mar 6 2022 INZ021-028>031-035>049-051>057-060>065-067>072-072130- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 417 PM EST Sun Mar 6 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms will develop tonight. Severe thunderstorms are possible, mainly after midnight and south of Interstate 70. Damaging winds will be the primary severe threat, but isolated tornadoes are also possible. Also...Locally heavy rain will be possible across much of the area tonight. Widespread 1 to 2 inches of rain is expected, with locally higher amounts possible. This amount of rain could result in flooding of some creeks, streams, and rivers, and possibly isolated flash flooding where rainfall rates are highest. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday morning near and south of Interstate 70. Severe storms are not expected, but gusty winds and locally heavy rain are possible. There are chances for snow on Friday Night. It is too soon to determine if there will be any accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 6, 5:40 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG TURKEY RUN STATE PARK 39.89N 87.22W
03/06/2022 PARKE IN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS NORTHERN
PART OF THE COUNTY. TIMES ESTIMATED FROM
RADAR.
0215 AM TSTM WND DMG 2 NW CRAWFORDSVILLE 40.07N 86.92W
03/06/2022 MONTGOMERY IN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS MONTGOMERY
CO. TIME ESTIMATED FROM RADAR.
0315 AM TSTM WND DMG LAPEL 40.08N 85.85W
03/06/2022 MADISON IN EMERGENCY MNGR
PORCH PILLARS BLOWN OFF OF HOUSE, PIECE OF
BARN SIDING BLOWN OFF, LARGE TREE BRANCHES
SNAPPED. TIME ESTIMATED FROM RADAR.
0304 AM TSTM WND DMG 4 N FISHERS 40.01N 86.02W
03/06/2022 HAMILTON IN TRAINED SPOTTER
SOME SIDING RIPPED OFF OF HOUSES. REPORT VIA
TWITTER, TIME ESTIMATED FROM RADAR.
0320 AM TSTM WND DMG 5 N MCCORDSVILLE 39.98N 85.93W
03/06/2022 HAMILTON IN TRAINED SPOTTER
MANY SHINGLES OFF OF ROOFS AND BITS OF
SIDING RIPPED FROM HOUSES. MINOR TREE DAMAGE
WITH ABOUT 0.5 INCH BRANCHES SNAPPED OFF.
TIME ESTIMATED FROM RADAR.
0145 AM TSTM WND DMG ATTICA 40.29N 87.25W
03/06/2022 FOUNTAIN IN PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0337 AM TSTM WND GST 4 E ROYERTON 40.26N 85.30W
03/06/2022 E60 MPH DELAWARE IN 911 CALL CENTER
POLES DOWN AT INTERSECTION OF COUNTY ROADS
650 EAST AND 500 NORTH.
0235 AM TSTM WND DMG FRANKFORT 40.29N 86.51W
03/06/2022 CLINTON IN 911 CALL CENTER
A TREE FELL ON TWO CARS, DAMAGING THEM. TIME
ESTIMATED FROM RADAR.
0235 AM TSTM WND GST 3 WSW FRANKFORT 40.27N 86.56W
03/06/2022 M58 MPH CLINTON IN AWOS
AT KFKR FRANKFORT MUNICIPAL AIRPORT.
0205 AM TSTM WND DMG 3 ESE YEOMAN 40.65N 86.67W
03/06/2022 CARROLL IN 911 CALL CENTER
FEW TREES DOWN IN THE AREA. TIME ESTIMATED
FROM RADAR.
0215 AM TSTM WND GST 3 ENE CAMDEN 40.62N 86.48W
03/06/2022 M62 MPH CARROLL IN TRAINED SPOTTER
AT COUNTY ROADS 500 NORTH AND 225 EAST. ALSO
HAIL ABOUT 0.5 INCHES IN DIAMETER LASTED
ABOUT 5 MINUTES.
0240 AM TSTM WND DMG 1 SE LEBANON 40.04N 86.47W
03/06/2022 BOONE IN LAW ENFORCEMENT
TREES DOWN IN 600 BLOCK OF SOUTH EAST ST.
AND 600 BLOCK OF SOUTH EVANS ST. IN LEBANON.
0245 AM TSTM WND DMG 3 E ELIZAVILLE 40.13N 86.33W
03/06/2022 BOONE IN EMERGENCY MNGR
LATE REPORT. POWERLINES DOWN. TIME ESTIMATED
BY RADAR.
0300 AM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
03/06/2022 BOONE IN 911 CALL CENTER
TREES DOWN IN ZIONSVILLE AREA. TIME
ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:27 PM EST | River Flood Warning | IND | Sullivan, Vigo | 9 days |
| Mar 7, 1:15 AM EST | Special Weather Statement | IND | Hancock, Johnson, Marion, Shelby | 30 min |
| Mar 7, 1:28 AM EST | Areal Flood Advisory | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more | 5 hr |
| Mar 7, 1:42 AM EST | Special Weather Statement | IND | Brown, Johnson, Monroe | 33 min |
| Mar 7, 1:49 AM EST | Special Weather Statement | IND | Rush, Shelby | 26 min |
| Mar 7, 2:04 AM EST | Special Weather Statement | IND | Daviess, Martin | 26 min |
| Mar 7, 2:07 AM EST | Special Weather Statement | IND | Johnson, Shelby | 23 min |
| Mar 7, 2:29 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 31 min |
| Mar 7, 2:36 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 3 hr |
| Mar 7, 2:54 AM EST | Special Weather Statement | IND | Brown, Lawrence, Martin, Monroe | 36 min |
| Mar 7, 3:17 AM EST | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more | 38 hr |
| Mar 7, 3:23 AM EST | Special Weather Statement | IND | Jackson | 37 min |
| Mar 7, 3:45 AM EST | Special Weather Statement | IND | Jennings | 30 min |
| Mar 7, 4:55 AM EST | River Flood Warning | IND | Delaware, Randolph | 36 hr |
| Mar 7, 5:09 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 36 hr |
| Mar 7, 5:13 AM EST | Areal Flood Warning | IND | Decatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more | 36 hr |
| Mar 7, 5:27 AM EST | River Flood Warning | IND | Boone, Marion | 10 hr |
| Mar 7, 9:49 AM EST | River Flood Warning | IND | Bartholomew | 10 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Clay, Greene | 47 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Delaware, Madison | 46 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Madison | 53 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Marion | 58 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Shelby | 47 hr |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Tippecanoe | 31 hr |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Mar 7, 4:04 PM EST | River Flood Warning | IND | Bartholomew | 39 hr |
| Mar 7, 4:04 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 55 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.